Alert archive / Wisconsin / Small Craft Advisories in 2023
Small Craft Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 13, 2023, 2:47 PM CST. It took effect at Feb 14, 2023, 3:00 AM CST. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:47 PM CST (20:47 UTC)
- In effect from
- Feb 14, 2023, 3:00 AM CST
- Expired
- Feb 14, 2023, 4:02 AM CST
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
647 WHUS73 KGRB 132047 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 247 PM CST Mon Feb 13 2023 LMZ541>543-140500- /O.NEW.KGRB.SC.Y.0013.230214T0900Z-230216T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 247 PM CST Mon Feb 13 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 6 PM CST WEDNESDAY... * WHAT...South winds 15 to 25 kts with a few gusts up to 35 kts on Tuesday night and Wednesday morning and waves 6 to 11 ft expected. South winds veering west on Wednesday afternoon. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 3 AM Tuesday to 6 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ mpc
2 follow-up statements
433 WHUS73 KGRB 140335 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 935 PM CST Mon Feb 13 2023 LMZ541>543-141145- /O.CON.KGRB.SC.Y.0013.230214T0900Z-230216T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 935 PM CST Mon Feb 13 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 6 PM CST WEDNESDAY... * WHAT...South winds 15 to 25 kts with a few gusts up to 35 kts Tuesday night and Wednesday morning. South winds veering west on Wednesday afternoon. Waves building to 4 to 7 ft on Tuesday, building to 6 to 11 ft Tuesday evening. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 3 AM Tuesday to 6 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kruk
363 WHUS73 KGRB 141002 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 402 AM CST Tue Feb 14 2023 LMZ541>543-141815- /O.CAN.KGRB.SC.Y.0013.000000T0000Z-230216T0000Z/ /O.NEW.KGRB.SC.Y.0014.230214T1200Z-230216T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 402 AM CST Tue Feb 14 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WHAT...South to southeast winds 15 to 25 kts veering southwest Wednesday morning then west Wednesday afternoon. A few gusts up to 35 kts, especially this evening and again on Wednesday. Waves building to 4 to 7 ft on today, then to 6 to 10 ft this evening. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 6 PM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 11:11 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Feb 13, 11:11 AM CST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1111 AM CST Mon Feb 13 2023 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 325 AM CST Mon Feb 13 2023 A short-wave trough and associated weak cold front were moving through the region early this morning. This system was moisture- starved, and only producing virga falling from a mid-level cloud deck over the western U.P. and far northern WI. A small area of low clouds had also developed near the frontal boundary, and was pushing into north central WI. Mid-level clouds should exit northern WI as the short-wave trough shifts east this morning. Low cloud trends are a bit less certain. Downsloping west flow should cause the low clouds to erode as they push into northeast WI, but they may persist into mid-late morning over parts of north central before dissipating. Expect plenty of sunshine to return to the region by afternoon. Weak CAA will cause 925 mb temperatures to be slightly cooler than yesterday, but temperatures will start out a little warmer today. With a mild Pacific air mass in place, expect high temperatures to once again surge warmer than guidance, with highs in the 40s to around 50 range. Mostly clear skies are expected tonight, but light south winds should prevent temperatures from dropping rapidly. Lows should be in the 20s to lower 30s in most locations. After a dry morning on Tuesday, low pressure tracking from eastern Colorado to northwest Iowa will cause precipitation to overspread the forecast area during the afternoon. Temperatures will remain very mild across the region, with highs in the 40s to around 50, so precipitation type will be all rain. South to southeast winds will increase during the day, with gusts to 25 to 30 mph expected in the afternoon. .LONG TERM...Tuesday Night Through Sunday Issued at 325 AM CST Mon Feb 13 2023 Progressive/split flow patten expected to prevail for much of the week, with two main weather makers impacting the region. Mainly rain expected with the first system Tuesday evening with some snow mixing in on Wednesday. Second system for Thursday continues to trend to the south/east and weaker, but still could bring some accumulating snow and gusty winds to parts of the area. Temps will remain above normal into Wednesday, then drop back to near/below normal Thursday and Friday, before quickly returning back to above normal next weekend. Tuesday night...slug of moisture will push across the area, aided by a 50+ knot LLJ, as a nearly vertically stacked system tracks into western Lake Superior. Widespread precip is expected for the evening hours, then the activity will taper off for most spots overnight. Total precip amounts (including Tuesday afternoon) still look to be in the 0.3-0.7" range. These amounts shouldn't aggravate any flooding concerns, other than some ponding where drains are blocked. Persistent southerly flow will usher in above freezing temps for the entire area with soundings still supporting a mainly all rain event. Boundary layer temps could be just cold enough over far north central WI for some snow to mix in at times, especially toward 12z Wednesday as CAA arrives near/behind the surface cold front, but any accumulation would be minor. Winds aloft will ramp up ahead of the low, but boundary layer will remain pretty stable ahead of the cold front, but gusts of 25-35 mph are possible where the better mixing occurs. Another mild night is expected over eastern WI with lows in the upper 30s to low 40s, but colder air will begin to push into north central WI with temps dropping to near freezing late. Wednesday and Wednesday night...the low pressure system will be weakening as it exits into Canada with most of the precip ending in the morning. Precip will change over to snow across north central WI as CAA continues behind the front and the boundary layer cools sufficiently. Some minor accumulations are expected over the north where the deformation zone precip will last the longest. Lake effect snow shower/flurry activity look to continue in the snowbelts of north central WI into Wednesday night as well. Tight gradient will remain over the area through at least early afternoon, with southwest winds veering to the northwest. Gusts to 35 mph are expected. Pressure gradient relaxes Wednesday evening but will start to tighten overnight as low pressure approaches from the southwest, with north winds up to around 20 mph expected. Rest of the long term...attention turns to the next low pressure hot the heels of the system exiting into Canada. It will race from the Four Corners on Wednesday to the Great Lakes by Thursday evening. This system will have much more cold air to work with as strong Canadian high pressure builds into Ontario providing low- level cold air. The south/east and slightly weaker trend held or continued on the Canadian and GFS, but the operational ECMWF remains pretty steady with its heavier snow band, however it still does not have a lot of support from its ensembles (mean has a 1003mb low headed towards Toledo, OH, while the operational run has a 997mb just south of Chicago). CIPS analogs for snow amounts/probabilities have trended lower as well. So as it stands now, still expecting a snow band to set up north/west of the strong baroclinic zone and surface low, mainly impacting the southeast 1/2 or 1/3 of the CWA, with trends for lower overall snow totals. And depending on the eventual intensity of the low, strong north winds are possible. The jet energy associated with this system will not get fully sampled by the upper air network for another day or two. So will continue to monitor trends and anticipate some additional adjustments will be necessary. Will continue to mention in the HWO but hold off on any additional targeted messaging. Lake effect snow showers are expected over the snowbelts of north central WI Thursday into Friday morning as favorable delta Ts and NW wind trajectories will be in place. A brief shot of cold air will arrive Thursday into Friday, but flow quickly turns zonal for the weekend with above normal temps likely returning. && .AVIATION...for 18Z TAF Issuance Issued at 1110 AM CST Mon Feb 13 2023 Ridge of high pressure slides to our east tonight, allowing winds to back to the south. Pressure gradient begins to tighten later tonight between the high pressure to the east and low pressure over the northern Plains. Have kept the mention of LLWS starting late this evening over central WI and around midnight across eastern WI. The LLWS conditions will persist through at least Tuesday morning. Do not anticipate a repeat of the low clouds due to drier air over the area and the strong winds aloft. Other than some passing high clouds, expect VFR conditions to persist through Tuesday morning. Clouds will be on the increase/begin to lower Tuesday afternoon ahead of a system lifting northeast from the central Plains. The chance for precipitation is forecast to steadily increase by late in the day, along with cigs/vsbys dropping into the MVFR category across central WI. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....Kieckbusch LONG TERM......Bersch AVIATION.......Kallas
Hazardous weather outlook, Feb 13, 2:40 PM CST, 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 240 PM CST Mon Feb 13 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 240 PM CST Mon Feb 13 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is potential for accumulating snow and gusty winds Thursday into Thursday night. Parts of east-central Wisconsin will have the highest potential for several inches of accumulations. Stay tuned to later forecasts if you have travel plans during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-142045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 240 PM CST Mon Feb 13 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday South winds may gust to near gale force on Lake Michigan Tuesday night. West winds may gust to near gale force on Lake Michigan south of Sturgeon Bay on Wednesday. North to northwest winds may gust to near gale force on Thursday and Thursday night. Kallas/MPC
Nearby
Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.